MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT

ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT
Catalog Number H965600200211
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The end user hospital has indicated that the sample will be returned for evaluation, but it has not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device not yet returned to manufacturer.
 
Event or Problem Description
End user hospital reported receiving an angiographic convenience kit with a hole in the packaging, thereby breaching the sterility.The kit was not used and will be returned to angiodyanmics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The march 2016 angiodynamics complaint report was reviewed for the convenience kit product family and the failure mode "pouch torn/holes {sterile}." no adverse trend was identified.As received, the complaint is confirmed for a hole in the tyvek side of the pouch.The most likely root cause for this incident is handling after the package left the angiodynamics facility.The pouches are 100% inspected per angiodynamics' procedure during the sealing process and this is an obvious defect that would have been detected.A review of the angiodynamics kit packaging configuration was performed for the reported kit by documentation compliance and it was determined that the pouch size is appropriate for the pouch contents and the number of kits per shipper box is also appropriate.Packaging employees are being made aware of the complaint in order to improve their awareness of the defect and to improve the probability of identifying the defect in the future.The directions for use supplier to the end user with the convenience kit contains this statement: "contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your angiodynamics representative.Inspect prior to use to verify that no damage has occurred during shipping." (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
CONVENIENCE KIT
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5617231
Report Number1317056-2016-00060
Device Sequence Number306592
Product Code OEZ
UDI-Device IdentifierH965600200211
UDI-PublicH965600200211
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberH965600200211
Device Lot Number4999894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2016
Supplement Report FDA Received Date06/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1